Article

Antitubercular Drug induced Hepatitis: An Adverse Drug Reaction

Aisha Begum1★, Uzma Parveen1, Safura Sultana1, Nausheen Fatima1, Mohd Fareedullah1, Zareenunnisa Z1★ Corresponding author

  1. 1Department of Pharmacy Practice, Deccan School of Pharmacy, Hyderabad, Telangana, INDIA.

CORRESPONDENCE

Aisha Begum

Department of Pharmacy Practice, Deccan School of Pharmacy, Hyderabad, Telangana, INDIA.

shinenoor58@gmail.com

Volume 13, Issue 3 · pp. 280–282 · PUBLISHED · DOI: 10.5530/ijopp.13.3.47

View on IJPP original site ↗

ABSTRACT

Antitubercular drugs are the first line agents for the management of tuberculosis. Drug induced hepatotoxicity is an unexceptional adverse effect mostly caused by antitubercular drugs leading to cessation of therapy. The keystone for the treatment of tuberculosis is a 6-month regimen consisting of drugs such as Isoniazid, rifampicin, pyrazinamide and ethambutol. Although Antitubercular drugs are only option for the treatment for pulmonary TB, Hepatotoxicity is one of the most detrimental adverse events leading to interruption of treatment thereby causing drug resistance. In this case the patient was recently diagnosed with pulmonary tuberculosis one month ago, consequently developed hepatotoxicity due to use of anti-tuberculosis drugs. Naranjo Adverse Drug Reaction Probability Scale was used to assess the adverse Drug effect and the score was found to be probable thereby indicating that Anti TB drugs cause hepatitis.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Begum, A., Parveen, U., Sultana, S., Fatima, N., Fareedullah, M., & Z, Z. (). Antitubercular Drug induced Hepatitis: An Adverse Drug Reaction. Indian Journal of Pharmacy Practice, 13(3), 280–282. https://doi.org/10.5530/ijopp.13.3.47